American Journal of Applied Sciences

An Order Six Zero-Stable Method for Direct Solution of Fourth Order Ordinary Differential Equations

Kayode Sunday Jacob

DOI : 10.3844/ajassp.2008.1461.1466

American Journal of Applied Sciences

Volume 5, Issue 11

Pages 1461-1466

Abstract

A zero-stable numerical method for direct solution of fourth order differential equations reduces the computational burden and computer time wastage involved in the method of reducing such equations to a system of first order equations. The method adopted is the collocation of the differential system and the interpolation of the approximate solution to the problem using the power series as a basis function. The method is consistent and symmetric with optimal order p = 6. A consistent and symmetric main predictor of order five is also developed for the evaluation of the implicit scheme.

Copyright

© 2008 Kayode Sunday Jacob. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.